Just four months ago I was completely normal. I was almost or fully recovered from Borderline Personality Disorder. I was finally in touch with my authentic self. But then I went into psychosis without any particular reason. There was absolutely no emotional reason. I was a very happy, satisfied, and complete person. After this I was diagnosed with hypothetical bipolar disorder or schizophrenia. They don’t know yet. I didn’t hear voices, no paranoia, just delusional beliefs (no mental illness in the family). I was extremely drugged up on medication cocktail. I sometimes wonder whether the meds significantly rearranged my brain. It’s been a month and a half and I feel worse each day off or on meds. I felt more in touch with myself and the world during psychosis. Now I feel like I no longer exist at all. It’s not just a lack of identity like in my younger borderline days. It is a horror no human mind could even conceive of. It is a complete lack of sense of self, not an absence but a complete lack of “I” (not even a false self). It feels like a most fundamental part of my human existence has been wiped out. It feels like my soul is being erased more with each day. I don’t even feel myself in my own dreams. I’m detached and lack vitality. My dreams have changed. They have become less vivid and active and are now more passive and detached. I wonder when I’ll get to be myself again or even a self. Each day I long to die since I can’t even feel depressed. I contemplate killing myself before I completely become just a lump of flesh and an existential disgrace but I fear this will follow me into death as well. No human being should have to go through this. I dread the day I will lose so much I won’t even care anymore. I’ve seen comments on here that just accept this. How can one accept the loss of self? Please tell me this gets better over time. If one is schizophrenic, is this permanent? I can’t watch tv or do anything because of this nothing satisfies me and nothing dissatisfies me. I don’t even feel loved anymore because you need a self for this. Sometimes I don’t even feel like eating or taking care of myself. I no longer enjoy or feel at ease with my own company. My parents are suffering. I hope this is brain damage that will somehow go away. Does anyone feel like this? How do you make this stop or even live with this? I was better a week after my first and only psychosis but then I gradually started to die. I wanted to marry some day and be a mother. I had noble hopes and dreams. I dreamt of feeding the poor and making a difference. Everyday I wrestle and fight with this. Is there hope I will ever get my life back?
All you can do for now is listen to doctors and take the meds they prescribe. Getting stable should be your priority for now. Worry about the rest later.
it sounds like depression.
when one has clinical depression, you don’t experience emotions, that is a common myth.
What you experience is No emotion, you feel nothing. very detached.
Hope the right meds can help you.
I’m pretty stable. I don’t feel depressed. I don’t feel happy. I feel vaguely content or neutral all the time. I’d say I’m too stable. I just feel like a major part of human consciousness has changed for me. It’s hard not to worry about loss of self. It’s all you have. I’d say it’s pretty important. Do you eventually stop feeling empathy with this? Does this ever go away? I know schizophrenics who are happy and married and seem themselves. Can exposure to high dosages of multiple meds do this to your brain. I’ve read abilify has a huge impact on the brain and they had me at 45mg.
Abilify has a sedating effect at higher dosages, and an activating effect at lower dosages. The maximum daily dose of abilify a day is 30mg.
Maybe the high dose of abilify is sedating you.
But stability is the priority.
In your personal opinion do you think I’m bipolar or schizophrenic? They act like it must be one or the other. Apparantly one time psychosis without it being one or the other is uncommon. I’m no longer taking Abilify since it gave Akathesia. I’m also no longer on lithium because it gave me flat emotions. I’m on latuda and wondering if I’m not feeling like myself or much of anything at all because the other meds are still in my system. I haven’t had my period in almost two months because of resperdol.
I’m not a doctor, so can’t diagnose you unfortunately. But it can take some time to recover from psychosis. Give it some more time.
Maybe you have anhedonia.Don’t know much about that,except for what I heard people in forum talk,inability to have feelings.I’m sorry if I’m wrong about that,but your change of course of illness points to it.Look in forum if it’s so.
Getting diagnosed by random strangers on the Internet? Bad idea. The best medical advice comes from medical doctors. Good luck.
Welcome to the forum. Sorry you’re suffering right now. I can relate. When I was delusional, it was like I was the star of an action movie. I was fighting for my life every day. When I first got medicated, reality seemed very boring by comparison. Over time, I was able to fill my life with things that gave it meaning, and now I like my life better this way.
It honestly doesn’t matter if you have schizophrenia or bipolar. They are almost the same exact disease, and many people here get diagnosed as one or the other depending on which doctor they see. How long have you been on Latuda? Do you take it consistently every day?
Sometimes, this disease causes something called flat affect, where the emotions are completely flattened. Unfortunately, medication can’t help this symptom. There is a supplement called sarcosine that helps some people with it. You can order it from any of the ads on this site. Talk to your doctor about it first, though.
I’ve been on latuda only over the past three days. Can the flat feeling be caused by exposure to meds? It’s hard to feel myself fading like this. I can’t feel alive anymore or complex emotions so I don’t want to do anything. Does the flat feeling ever go away or get better? Do you ever lose empathy or the ability to feel love? I don’t see myself as ever defining my existence as purely being functional. It’s just that I was sensitive and emotionally complex before this and now I no longer feel alive anymore and can’t envision living a life like this. Thank you very much for your advice. I will try sarcosine, hopefully it helps.
I’ve found when medication is right for your symptoms,
you feel More like yourself, than less.
If it has only been three days, give it time. It takes your body 8 whole weeks to adjust to the new medicine. After that, you should start feeling better. Make sure you take it every day so your body can get used to it.
It looks like I have severe anhedonia and unfortunately there is no cure for this. I can’t even feel sad or alive.
There is a way.You just need right medication,but everything takes time.Don’t loose hope,everything is gonna come in place.We are here for you.
Medication and time. LOTS of time. I’m able to feel and enjoy life again, but it took years.
its called the negative symptoms of schizophrenia: avolition, apathy, anhedonia, flat affect. sadly theres no treatment for it yet.